Oesophageal ulceration in adult patients treated with doxycycline for acne vulgaris.
Аннотация
OBJECTIVE
To report drug-induced oesophageal ulceration in adult patients treated with doxycycline for acne vulgaris.
METHODS
This retrospective case series included data from adult patients treated with oral doxycycline therapy for acne vulgaris, who had presented with oesophageal ulceration at the Third People’s Hospital of Hangzhou between June 2016 and December 2017, and whose diagnosis was confirmed by gastroscopy. Clinicodemographic data were analysed, including symptom onset, endoscopy results, that were assessed for classic features of oesophageal ulceration. Patients were questioned regarding medication intake.
RESULTS
A total of 12 patients were included (mean age, 23.50 ± 3.20 years), eight (66.67%) of whom were female. Based on history of medication and endoscopic findings, these patients were diagnosed with doxycycline-induced oesophageal ulceration. Most patients were found to have taken the medication at bedtime, just before lying down, and/or with insufficient water.
CONCLUSION
Doxycycline may cause oesophageal irritation when not taken with sufficient water, or taken just before lying down to sleep. Prescribing physicians should be aware of these issues, and instruct patients as to the correct method for intake of doxycycline.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.